Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

New estimates for multilevel algorithms including the $ V$-cycle


Authors: James H. Bramble and Joseph E. Pasciak
Journal: Math. Comp. 60 (1993), 447-471
MSC: Primary 65N55; Secondary 65N12
MathSciNet review: 1176705
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to provide new estimates for certain multilevel algorithms. In particular, we are concerned with the simple additive multilevel algorithm discussed recently together with J. Xu and the standard V-cycle algorithm with one smoothing step per grid. We shall prove that these algorithms have a uniform reduction per iteration independent of the mesh sizes and number of levels, even on nonconvex domains which do not provide full elliptic regularity. For example, the theory applies to the standard multigrid V-cycle on the L-shaped domain, or a domain with a crack, and yields a uniform convergence rate. We also prove uniform convergence rates for the multigrid V-cycle for problems with nonuniformly refined meshes. Finally, we give a new multigrid approach for problems on domains with curved boundaries and prove a uniform rate of convergence for the corresponding multigrid V-cycle algorithms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N55, 65N12

Retrieve articles in all journals with MSC: 65N55, 65N12


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1993-1176705-9
PII: S 0025-5718(1993)1176705-9
Article copyright: © Copyright 1993 American Mathematical Society